MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M001492971
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: event; device separation occurred.Was there any appearance abnormality before use? no.Was resistance felt during insertion? no.Was resistance felt during removal? yes.Details of separation position.; distal side from the center of the wire.During device operation after the sheath came out, it got separated from the kinked part.Remains inside the body; none.Removal method; it was removed normally from the separated part outside the body.Patient outcome: no patient injury.Additional information: question: what is meant by device separation occurred? answer: the wire was fractured.Question: what is meant by after the sheath came out, it got separated from the kinked part'? answer: while operating the part of the sheath that protrudes from the patient's body, the wire kinked and was fractured at that part.Question: what is meant by it was removed normally from the separated part outside the body? answer: the fractured part could be removed from the body by pulling on the part that was protruding from the body.Question: if fractured material was present, when did the fracture damage occur (inside or outside the patient body)? answer: the part where the kink occurred was fractured outside the body.
 
Additional Manufacturer Narrative
The device is not being returned for evaluation due to being discarded; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the warnings portion of the device instructions for use: · attention should be paid to guidewire movement in the vessel.Before a wire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque a wire without observing corresponding movement of the tip.Always advance or withdraw a wire slowly.Never push, auger, or withdraw a guidewire which meets resistance, or the guidewire may perforate the vessel if forced against resistance.Resistance may be felt tactilely or noted by tip buckling under fluoroscopy.At this time, it is not possible to assign a definitive root cause for the event as reported.The patient information was not provided.If there is any further information received, a follow up medwatch report will be submitted.

Brand Name
THRUWAY GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18029055
Report Number2126666-2023-00077
Device Sequence Number17897007
Product Code DQX
UDI-Device Identifier08714729717188
UDI-Public08714729717188
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberM001492971
Device Catalogue Number49-297
Device Lot Number8106385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown